Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 17, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 24, 2014, 3:44 AM PDT. It took effect at Oct 24, 2014, 8:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2014, 3:44 AM PDT (10:44 UTC)
- In effect from
- Oct 24, 2014, 8:00 PM PDT
- Expired
- Oct 25, 2014, 8:46 AM PDT
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
623 WWUS76 KSEW 241044 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 344 AM PDT FRI OCT 24 2014 WAZ555-241830- /O.NEW.KSEW.WI.Y.0017.141025T0300Z-141025T1800Z/ EAST PUGET SOUND LOWLANDS- 344 AM PDT FRI OCT 24 2014 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT SATURDAY. * SOME AFFECTED LOCATIONS...ENUMCLAW...AND NORTH BEND. * TIMING...STRONGEST EAST WINDS WILL OCCUR FROM LATE THIS EVENING THROUGH EARLY SATURDAY MORNING. * WIND...EAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ556-241830- /O.NEW.KSEW.WI.Y.0017.141025T0300Z-141025T1200Z/ BELLEVUE AND VICINITY- 344 AM PDT FRI OCT 24 2014 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY. * SOME AFFECTED LOCATIONS...BELLEVUE...AND ISSAQUAH. * TIMING...STRONGEST EAST WINDS WILL OCCUR CLOSE TO MIDNIGHT TONIGHT. * WIND...EAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
4 follow-up statements
886 WWUS76 KSEW 242025 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 125 PM PDT FRI OCT 24 2014 WAZ555-250430- /O.CON.KSEW.WI.Y.0017.141025T0300Z-141025T1800Z/ EAST PUGET SOUND LOWLANDS- 125 PM PDT FRI OCT 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT SATURDAY... * SOME AFFECTED LOCATIONS...ENUMCLAW...AND NORTH BEND. * TIMING...STRONGEST EAST WINDS WILL OCCUR FROM LATE THIS EVENING THROUGH EARLY SATURDAY MORNING. * WIND...EAST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ556-250430- /O.CON.KSEW.WI.Y.0017.141025T0300Z-141025T1200Z/ BELLEVUE AND VICINITY- 125 PM PDT FRI OCT 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY... * SOME AFFECTED LOCATIONS...BELLEVUE...AND ISSAQUAH. * TIMING...STRONGEST EAST WINDS WILL OCCUR CLOSE TO MIDNIGHT TONIGHT. * WIND...EAST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
117 WWUS76 KSEW 250404 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 904 PM PDT FRI OCT 24 2014 WAZ555-251215- /O.CON.KSEW.WI.Y.0017.000000T0000Z-141025T1800Z/ EAST PUGET SOUND LOWLANDS- 904 PM PDT FRI OCT 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * SOME AFFECTED LOCATIONS...ENUMCLAW...AND NORTH BEND. * TIMING...STRONGEST EAST WINDS WILL OCCUR FROM LATE THIS EVENING THROUGH EARLY SATURDAY MORNING. * WIND...EAST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ556-251200- /O.CON.KSEW.WI.Y.0017.000000T0000Z-141025T1200Z/ BELLEVUE AND VICINITY- 904 PM PDT FRI OCT 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * SOME AFFECTED LOCATIONS...BELLEVUE...AND ISSAQUAH. * TIMING...STRONGEST EAST WINDS WILL OCCUR CLOSE TO MIDNIGHT TONIGHT. * WIND...EAST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WWW.WEATHER.GOV/SEATTLE
088 WWUS76 KSEW 251129 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 429 AM PDT SAT OCT 25 2014 WAZ556-251900- /O.CAN.KSEW.WI.Y.0017.000000T0000Z-141025T1200Z/ /O.NEW.KSEW.WI.Y.0018.141025T2200Z-141026T1300Z/ BELLEVUE AND VICINITY- 429 AM PDT SAT OCT 25 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY... ...WIND ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY. THE WIND ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. * SOME AFFECTED LOCATIONS...BELLEVUE...AND ISSAQUAH. * TIMING...STRONGEST WINDS WILL OCCUR THIS EVENING. * WIND...SOUTHEAST 15 TO 25 MPH TODAY...BECOMING SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH BY THIS EVENING. WINDS WILL GRADUALLY EASE AFTER MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ555-251900- /O.NEW.KSEW.WI.Y.0018.141025T2200Z-141026T1300Z/ /O.EXT.KSEW.WI.Y.0017.000000T0000Z-141025T1600Z/ EAST PUGET SOUND LOWLANDS- 429 AM PDT SAT OCT 25 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY. * SOME AFFECTED LOCATIONS...ENUMCLAW...AND NORTH BEND. * TIMING...STRONGEST EAST WINDS WILL OCCUR EARLY THIS MORNING. WINDS WILL SWITCH TO SOUTHWESTERLY LATE THIS AFTERNOON AND BECOME STRONGEST DURING THE EVENING HOURS. * WIND...EAST 15 TO 30 MPH WITH GUSTS TO 45 MPH...EASING LATER THIS MORNING. SOUTHWEST WIND INCREASING TO 15 TO 30 MPH WITH GUSTS TO 45 OR 50 MPH DURING THE EVENING. WIND WILL START EASING AFTER MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ504-509>512-516-517-558-559-251900- /O.NEW.KSEW.WI.Y.0018.141025T2200Z-141026T1300Z/ SOUTHWEST INTERIOR-TACOMA AREA-ADMIRALTY INLET AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-NORTH COAST- CENTRAL COAST-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 429 AM PDT SAT OCT 25 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY. * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA...WESTPORT AND ABERDEEN. * TIMING...STRONGEST SOUTHWEST WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH LATE THIS AFTERNOON...SWITCHING TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 45-50 MPH. LOCALLY STRONGER GUSTS TO 55 MPH AT THE COAST. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ MERCER
058 WWUS76 KSEW 251546 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 846 AM PDT SAT OCT 25 2014 WAZ555-260000- /O.CAN.KSEW.WI.Y.0017.000000T0000Z-141025T1600Z/ /O.EXT.KSEW.WI.Y.0018.141026T0100Z-141026T1300Z/ EAST PUGET SOUND LOWLANDS- 846 AM PDT SAT OCT 25 2014 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT SUNDAY... ...WIND ADVISORY THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY THIS MORNING. * SOME AFFECTED LOCATIONS...ENUMCLAW...AND NORTH BEND. * TIMING...WINDS WILL BECOME SOUTHWESTERLY LATE THIS AFTERNOON AND INCREASE DURING THE EVENING HOURS. * WIND...SOUTHWEST WIND INCREASING TO 20 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE EVENING. WIND WILL EASE AFTER MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ504-509>511-556-558-559-260000- /O.EXT.KSEW.WI.Y.0018.141026T0100Z-141026T1300Z/ SOUTHWEST INTERIOR-TACOMA AREA-ADMIRALTY INLET AREA- HOOD CANAL AREA-BELLEVUE AND VICINITY-SEATTLE AND VICINITY- BREMERTON AND VICINITY- 846 AM PDT SAT OCT 25 2014 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA. * TIMING...STRONGEST SOUTHWEST WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH LATE THIS AFTERNOON...BECOMING SOUTHWEST AND INCREASING TO 20 TO 35 MPH WITH GUSTS 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ512-516-517-260000- /O.CON.KSEW.WI.Y.0018.141025T2200Z-141026T1300Z/ LOWER CHEHALIS VALLEY AREA-NORTH COAST-CENTRAL COAST- 846 AM PDT SAT OCT 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...WESTPORT AND ABERDEEN. * TIMING...STRONGEST SOUTHWEST WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH THIS AFTERNOON...SWITCHING TO SOUTHWEST 20 TO 35 MPH WITH GUSTS 50 MPH. LOCALLY STRONGER GUSTS TO 55 MPH ARE POSSIBLE. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 3:30 AM PDT, 14 minutes earlier.
Area forecast discussion, Oct 24, 3:30 AM PDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PDT FRI OCT 24 2014
.SYNOPSIS...HIGHER PRESSURE ALOFT WILL BUILD OVER THE REGION TODAY
AS A STORM SYSTEM DEVELOPS OFFSHORE. A WARM FRONT WILL BRING SOME
RAIN BACK TO THE AREA FRIDAY NIGHT AND SATURDAY. LOW PRESSURE WILL
BRING RAIN AND LOCALLY WINDY CONDITIONS TO THE AREA SATURDAY NIGHT.
A SERIES OF SYSTEMS WILL KEEP THE WEATHER WET AND BREEZY AT TIMES
NEXT WEEK.
&&
.SHORT TERM....LATEST RADAR AND OBS INDICATE SHOWERS ARE PERSISTING
ACROSS WRN WA EARLY THIS MORNING. THE AIR MASS REMAINS UNSTABLE WITH
A WEAK SHORT WAVE OVER THE AREA. LIGHTNING DETECTION IS STILL
PICKING UP A FEW STRIKES NEAR THE W ENTRANCE TO THE STRAIT...BUT
NOTHING OVER THE INTERIOR. ACTIVITY APPEARS TO BE WANING COMPARED TO
LAST EVENING AND MODELS SHOW THIS DECREASING TREND TO CONTINUE.
MOSTLY DRY WEATHER AND PARTIAL SUNSHINE IS STILL ANTICIPATED THIS
AFTERNOON. THIS BREAK WILL BE SHORT LIVED HOWEVER AS ANOTHER
DEVELOPING SYSTEM APPROACHES THE PAC NW.
THE LATEST 00Z/06Z MODELS ARE IN FAIR AGREEMENT REGARDING THE
DEVELOPMENT OF THE LOW PRESSURE SYSTEM SEEN ON WV IMAGERY TRACKING
EWD NEAR 40 N INSIDE 140 W. UPPER LEVEL ENERGY DIVING SWD OVER THE
PACIFIC IS IN THE PROCESS OF PHASING WITH SRN STREAM MOISTURE.
CYCLOGENESIS WILL RESULT OVER THE NEXT 12-18 HOURS WITH THE
DEEPENING LOW APPROACHING 40 N/130 W TONIGHT. HOW DEEP THE LOW
BECOMES AND EXACTLY HOW IT CONSOLIDATES AND TRACKS TO THE N/NE WILL
DETERMINE HOW WINDY WE GET HERE IN PARTS OF WRN WA.
MODELS ALL AGREE THAT A WARM FRONT WILL REACH SRN PORTIONS OF WRN WA
THIS EVENING WITH A TRIPLE POINT FEATURE JUST OFFSHORE. LOW PRESSURE
NEAR THE COAST WILL CREATE STRONG CROSS CASCADE GRADIENTS AND THE
POTENTIAL FOR STRONG E WINDS NEAR THE FOOTHILLS EXTENDING AS FAR W
AS THE I405/BELLEVUE VICINITY. THE 00Z WRFGFS AND 00Z/06Z NAM12
SOLUTIONS HAVE BACKED OFF ON THE WIND TO SOME DEGREE BUT STILL SHOW
SOME 25-30 KT WIND MAXIMUMS ALONG THE FOOTHILL WHICH BRIEFLY EXTEND
TO I405 AROUND MIDNIGHT TONIGHT. CROSS SECTION DISPLAYS ON THE
WRFGFS/NAM12 BOTH SHOW SOME WEAK FLOW REVERSAL AT 700 MB AND 30-40
KT JUST OFF THE SURFACE E OF LAKE WASHINGTON. WILL ISSUE A WIND
ADVISORY FOR AREAS E OF LAKE WASHINGTON INCLUDING BELLEVUE AND
VICINITY FOR GUSTS 45-50 MPH...STRONGEST CLOSER TO THE FOOTHILLS.
THE ADVISORY WILL RUN THROUGH 18Z FOR THE FOOTHILLS BUT END SOONER
AT 12Z FOR THE BELLEVUE ZONE SINCE STRONGER WINDS THERE WILL BE
BRIEF.
LOW PRESSURE ASSOCIATED WITH THE WARM FRONT OFFSHORE WILL
SIGNIFICANTLY OUTRUN THE UPPER LEVEL ENERGY ASSOCIATED WITH THE MAIN
SURFACE LOW FEATURE OFF NRN CA/OREGON. VIRTUALLY ALL THE MODELS WANT
TO CONSOLIDATE THE LOW PRESSURE COMPLEX AS IT LIFTS N-NE SATURDAY
AFTERNOON. THE NAM12 CONTINUES TO BE FASTER GIVING THE SYSTEM LESS
TIME TO PHASE WITH THE NRN STREAM TROUGH. THIS RESULTS IN A
STRETCHED OUT SURFACE LOW FEATURE WITH THE BULK OF ENERGY GOING
INLAND S OF OUR AREA. OTHER MODELS ARE A BIT SLOWER AND FURTHER
OFFSHORE WITH THE LOW WHICH ALLOWS FOR BETTER CONSOLIDATION AS IT
APPROACHES THE N OREGON/S WA COASTS. 00Z GFS/ECMWF MODEL RUNS ARE IN
CLOSE AGREEMENT ON SLOWLY FILLING THE LOW AND TRACKING IT NE THROUGH
SRN WA NEAR PUGET SOUND. USUALLY THE ECMWF IS THE FAVORED MODEL AS
IT TENDS TO HANDLE SURFACE LOW DEVELOPMENT OFFSHORE THE BEST. THIS
IS HAPPENS TO BE THE STRONGEST OF THE MODELS WHICH STILL SHOWS
DECENT PRESSURE RISES BEHIND THE LOW AND A +12-13 MB KBLI-KPDX
GRADIENT WHICH WOULD SUPPORT WIND ADVISORY CRITERIA FOR PUGET SOUND.
AS USUAL...THE DEVIL IS IN THE DETAILS AND THE MESO MODELS FROM THE
NAM12 TO THE WRFGFS DO NOT CLEARLY SUPPORT THE STRONGER ECMWF
SOLUTION. TAKING EVERYTHING INTO ACCOUNT...THE POTENTIAL FOR STRONG
WINDS IN WRN WA HAS DECREASED. THE SPECIAL WEATHER STATEMENT WHICH
WAS TONED DOWN LAST EVENING WILL BE CONTINUED WITH A HIGH DEGREE OF
UNCERTAINTY.
LOW PRESSURE TRACKS OFF TO THE NE ON SUNDAY WITH STRONG ONSHORE FLOW
AND SHOWERY CONDITIONS. IT WILL BE NOTICEABLY COOLER IN THE MID 50S
DURING THE AFTERNOON WHICH WILL FEEL RATHER CHILLY GIVEN THE BREEZY
CONDITIONS.
.LONG TERM...A LULL OR BREAK IN PRECIPITATION IS POSSIBLE ON MONDAY
BUT THE NEXT SYSTEM WILL BE QUICKLY APPROACHING. THE 00Z MODELS HAVE
TRENDED STRONGER WITH THE NEXT LOW PRESSURE SYSTEM WHICH CONTAINS
THE REMNANTS OF AN EX-TROPICAL SYSTEM. FORTUNATELY IT WILL BE
PROGRESSIVE WHICH WILL HELP LIMIT RAIN AMOUNTS. THERE WILL BE A LOT
OF GRADIENT WITH THIS LOW AND LOCATIONS PRONE TO SE WIND...LIKE
WHIDBEY ISLAND NWD...COULD SEE SOME STRONG WINDS ON TUESDAY. MODELS
WEAKEN THE LOW AS IT CROSSES NEAR OR JUST N OF WA SO STRONG WINDS
ARE NOT EXPECTED OVER OTHER INLAND AREAS AT THIS POINT.
YET ANOTHER LOW PRESSURE SYSTEM LOOKS SET TO ARRIVE MID WEEK. MODELS
DIVERGE ON THE LONG WAVE TROUGH POSITION BY THURSDAY SO IT IS
DIFFICULT TO TELL WHETHER ADDITIONAL SYSTEMS WILL AFFECT OUR AREA.
THE ECMWF SHIFTS THE TROUGH FURTHER OFFSHORE AND THE GFS IS MORE
AGGRESSIVE KEEPING A TROUGH OVER THE PAC NW. MERCER
&&
.HYDROLOGY...THERE WILL BE PERIODS OF RAIN OVER THE NEXT 7 DAYS BUT
AMOUNTS WILL NOT BE HYDROLOGICALLY SIGNIFICANT. THE SKOKOMISH RIVER
IN MASON COUNTY FELL BELOW FLOOD STAGE THIS EVENING AND FLOODING IS
NO LONGER EXPECTED.
&&
.AVIATION...SOUTHWESTERLY FLOW CONTINUING THROUGH TONIGHT. AIR MASS
STABLE. WARM FRONT MOVING UP FROM THE SOUTH TONIGHT.
CEILINGS STILL IN THE 4000 TO 6000 FOOT RANGE OVER THE INTERIOR IN
THE WAKE OF A BAND OF SHOWERS THAT MOVED THROUGH EARLY THIS MORNING.
CEILINGS ALONG THE COAST AOA 10000 FEET. CEILINGS WILL IMPROVE OVER
THE INTERIOR THIS MORNING TO AOA 10000 FEET. WARM FRONT MOVING UP
FROM THE SOUTH TONIGHT WITH CEILINGS LOWERING 00Z-06Z TO THE 3500 TO
5000 FOOT RANGE WITH RAIN BEGINNING AT THAT TIME AS WELL.
KSEA...CEILINGS 4000 TO 6000 FEET IMPROVE TO AOA 10000 FEET BY 16Z.
CEILINGS LOWERING AROUND 03Z TONIGHT BACK DOWN TO NEAR 4000 FEET
WITH RAIN. SOUTHEASTERLY WINDS 4 TO 8 KNOTS BECOMING NORTHEAST LATER
THIS MORNING. WINDS BECOMING EASTERLY 8 TO 12 KNOTS AFTER 03Z WITH
POSSIBLE GUSTS TO 20 KNOTS. FELTON
&&
.MARINE...LOW LEVEL OFFSHORE FLOW TODAY WITH HIGHER PRESSURE EAST OF
THE CASCADES AND A DEVELOPING SURFACE LOW OFF THE NORTHERN
CALIFORNIA COAST. WARM FRONT ASSOCIATED WITH THE LOW MOVING THROUGH
THE WATERS TONIGHT. SURFACE LOW WILL TRACK NORTHEAST INTO THE OREGON
WATERS ON SATURDAY REACHING THE WESTERN WASHINGTON INTERIOR LATE
SATURDAY AFTERNOON. SMALL CRAFT ADVISORY WINDS ARE EXPECTED AS THE
LOW APPROACHES. LAST COUPLE OF MODEL RUNS HAVE WEAKENED THE SURFACE
LOW AS IT REACHES WESTERN WASHINGTON SO HAVE KEPT WINDS BELOW GALE.
STRONGEST WINDS OVER THE INLAND WATERS BEHIND THE LOW SATURDAY NIGHT
INTO EARLY SUNDAY MORNING. HIGH PRESSURE BUILDING OVER THE WATERS
SUNDAY AND REMAINING INTO MONDAY. FRONT ASSOCIATED WITH A DEVELOPING
985 MB LOW APPROACHING VANCOUVER ISLAND WILL BRING AT LEAST SMALL
CRAFT ADVISORY WINDS BACK TO A PORTION OF THE WATERS MONDAY NIGHT
INTO TUESDAY. FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY FOR THE EAST PUGET SOUND LOWLANDS TONIGHT THROUGH
SATURDAY MORNING.
WIND ADVISORY FOR BELLEVUE AND VICINITY TONIGHT.
PZ...NONE.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:37 PM PDT | Gale Warning | SEW | 35 hr | |
| Oct 24, 3:37 PM PDT | Small Craft Advisory | SEW | 23 hr |
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.